Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 46, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2016, 7:58 PM EDT for Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 7:58 PM EDT (23:58 UTC)
- Expired
- May 10, 2016, 8:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boyd County, KY, Carter County, KY, Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 8:05 PM EDT | HAIL 0.7 | 2 S Willard, KY | |
| May 10, 8:10 PM EDT | HAIL 1 | 2 E Willard, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 6:52 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329
WUUS51 KRLX 102358
SVRRLX
KYC019-043-127-110030-
/O.NEW.KRLX.SV.W.0046.160510T2358Z-160511T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
758 PM EDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LAWRENCE COUNTY IN NORTHEASTERN KENTUCKY...
SOUTHEASTERN CARTER COUNTY IN NORTHEASTERN KENTUCKY...
SOUTHWESTERN BOYD COUNTY IN NORTHEASTERN KENTUCKY...
* UNTIL 830 PM EDT
* AT 758 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEBBVILLE...OR
7 MILES EAST OF GRAYSON LAKE STATE PARK...MOVING NORTHEAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DENTON...RUSH...WEBBVILLE...PRINCESS...MAVITY AND WILLARD.
THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 181 AND
185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3816 8290 3821 8295 3841 8273 3821 8262
TIME...MOT...LOC 2358Z 240DEG 18KT 3822 8288
HAIL...1.00IN
WIND...60MPH
$$
162 follow-up statements
398
WWUS51 KRLX 110015
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT TUE MAY 10 2016
KYC019-043-127-110030-
/O.CON.KRLX.SV.W.0046.000000T0000Z-160511T0030Z/
LAWRENCE KY-CARTER KY-BOYD KY-
815 PM EDT TUE MAY 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTH CENTRAL LAWRENCE...SOUTHEASTERN CARTER AND SOUTHWESTERN
BOYD COUNTIES...
AT 815 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DENTON...OR 9
MILES SOUTHEAST OF GRAYSON...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DENTON...RUSH...WEBBVILLE...PRINCESS...MAVITY AND WILLARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3818 8287 3822 8291 3832 8283 3841 8273
3821 8262 3819 8273
TIME...MOT...LOC 0015Z 242DEG 15KT 3825 8281
HAIL...1.00IN
WIND...60MPH
$$
16414
WWUS51 KRLX 110027
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
827 PM EDT TUE MAY 10 2016
KYC019-043-127-110037-
/O.EXP.KRLX.SV.W.0046.000000T0000Z-160511T0030Z/
LAWRENCE KY-CARTER KY-BOYD KY-
827 PM EDT TUE MAY 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE...
SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD COUNTIES WILL EXPIRE AT 830
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHEASTERN KENTUCKY.
LAT...LON 3818 8287 3822 8291 3832 8283 3841 8273
3821 8262 3819 8273
TIME...MOT...LOC 0026Z 240DEG 18KT 3825 8281
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:38 PM EDT, 20 minutes earlier.
Area forecast discussion, May 10, 7:38 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 738 PM EDT TUE MAY 10 2016 .SYNOPSIS... UPPER LEVEL WAVES MOVE EAST ACROSS THE AREA TONIGHT INTO WEDNESDAY. COLD FRONT CROSSES LATE THURSDAY NIGHT. A REINFORCING COLD FRONT CROSSES ON SATURDAY. && .NEAR TERM /THROUGH WEDNESDAY/... 700 PM UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AND ALTHOUGH WE ARE NOT EXPECTING WIDESPREAD SEVERE STORMS IT IS POSSIBLE FOR FEW STORMS TO REACH SEVERE LIMITS. THE THREAT WILL START TO DIMINISH AFTER MIDNIGHT TONIGHT. ALSO...WITH LOW FLASH FLOOD GUIDANCE VALUES ACROSS NORTHERN WEST VIRGINIA WE WILL NEED TO MAINTAIN A CLOSE EYE ON THAT AREA IF ANY CELLS WERE TO START BACK BUILDING. 620 PM UPDATE...MCS IS ENTERING THE OHIO VALLEY AND I HAVE INCREASED POP ACROSS THE REGION FOR TONIGHT AS WELL AS INCREASED THE THUNDERSTORM COVERAGE. CURRENTLY THE STORMS HAVE BEEN BORDERLINE SEVERE AND IT IS POSSIBLE THAT A FEW ISOLATED SEVERE STORMS WILL OCCUR. WITH THE SUN GOING DOWN WE EXPECT STORMS TO WEAKEN A BIT...BUT FORECAST SOUNDINGS ARE STILL SHOWING DECENT INSTABILITY THROUGH MIDNIGHT...WITH CAPE VALUES OF 500 - 1000 J/KG AND WITH ARRIVAL OF THE SHORT WAVE THIS EVENING OUR MID LEVEL LAPSE RATES JUMP TO ABOUT 7C/KM. SCATTERED THUNDERSTORMS ARE NOW EXPECTED ACROSS THE ENTIRE REGION OVER THE NEXT 6 HOURS. 5 PM UPDATE...INCREASED POP AND ADDED MORE WIDESPREAD THUNDERSTORMS ACROSS THE NORTHERN FORECAST AREA OVER THE NEXT FEW HOURS...BASED ON CURRENT RADAR AND TRENDS. PREVIOUS DISCUSSION...RATHER COMPLICATED PATTERN LASTS INTO WEDNESDAY. HAVE A SHALLOW WARM FRONT ACROSS WV AND KY...ALIGNED MORE OR LESS IN AN EAST- WEST FASHION. A UPPER LEVEL WAVE OVER KY IS TRACKING EASTWARD ALONG FRONT AND WILL SERVE AS A FOCUS AREA FOR PRECIP AND CONVECTIVE DEVELOPMENT. COULD SEE ORGANIZED CONVECTIVE DEVELOPMENT TAKE PLACE ALONG THE NORTHERN BORDERS OF KY...TRACKING INTO WV LATER THIS EVENING. HAVE MADE A MODEST ADJUSTMENT TO POPS...TOWARDS THE HRRR WHICH SEEMS TO BE BE LATCHING INTO THIS IDEA. CARRIED THUNDER A LITTLE LONGER IN THE GRIDS AS WELL...WITH A BREAK EARLY WEDNESDAY...AND DIURNAL UPSWING FOR WED. USED A MODEL BLEND FOR NEAR TERM TEMPS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WARM FRONT EXITS JUST TO THE NORTH OF THE CWA WEDNESDAY NIGHT. LOW PRESSURE MOVES OUT OF THE PLAINS AND INTO THE GREAT LAKES ON THURSDAY. GOOD WAA AND INSTABILITY INCREASES AS ITS TRAILING COLD FRONT APPROACHES FROM THE WEST. STORM FORMATION IS A GOOD BE OUT AHEAD OF THE COLD FRONT IN THE WARM AND UNSTABLE AIR BY THURSDAY AFTERNOON. COLD FRONT PUSHES THROUGH THURSDAY NIGHT AND EXITS ON FRIDAY. SOME LOCALLY HEAVY DOWNPOURS COULD BE ASSOCIATED WITH THE THUNDERSTORMS WITH THE FRONT AS IT PUSHES THROUGH. SOILS ARE MOIST TO WET AND SOME OF THESE DOWNPOURS COULD CAUSE SOME MINOR WATER PROBLEMS. THE ONLY GOOD THING MOST OF THESE STORMS WILL BE MOVING ALONG AND THIS SHOULD MINIMIZE THE RAINFALL AFFECTS OVER THE AREA. WE WILL HAVE TO KEEP AN EYE ON THIS. COLD FRONT WILL CONTINUE TO MOVE EAST OF THE AREA ON FRIDAY NIGHT AS WEAK RIDGING STARTS TO BUILD INTO THE REGION AND STARTS TO BRIEFLY DRY US OUT. GENERALLY KEPT TEMPERATURES SIMILAR TO PREVIOUS FORECAST AND GUIDANCE THROUGH THE PERIOD. && .LONG TERM /SATURDAY THROUGH TUESDAY/... QUICK PROGRESSION OF WEATHER CONTINUES THROUGHOUT THE WEEKEND AS AS YET ANOTHER WEAK SYSTEM MOVE THROUGH THE REGION ON SATURDAY. WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY. MODELS CONTINUE TO DIVERGE ON TIMING AND POSITION OF NEXT SYSTEM FOR EARLY NEXT WEEK. GENERALLY WENT WITH A BLEND OF THE GFS AND ECMWF. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... MID LEVEL TROUGH WILL SPREAD SCATTERED THUNDERSTORMS THROUGH THE REGION TONIGHT. SOME STORMS MAY BE QUITE STRONG WITH GUSTY WINDS AND HAIL POSSIBLE...MORE LIKELY SEVERE STORMS FOR HTS AND CRW THAN OTHER LOCATIONS. THESE SHOWERS AND STORMS WILL BRING MVFR CONDITIONS AND BRIEF PERIODS OF IFR CONDITIONS WILL BE POSSIBLE...FOR NOW HAVE LEFT THE IFR OUT EVERYWHERE BUT FOR PKB...WHERE A LINE OF STRONG STORMS SHOULD PUSH THROUGH IN THE NEXT 2 HOURS. WILL LIKELY HAVE TO AMEND TAFS AS STORMS DEVELOP UPSTREAM AND CONFIDENCE OF A DIRECT HIT ON THE SITE BECOMES HIGH. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: TIMING OF MVFR TO IFR CONDITIONS ACROSS THE AREA MAY VARY DEPENDING ON WHEN AND WHERE THUNDERSTORMS HIT. COULD SEE MORE WIDESPREAD IFR CONDITIONS IF CONVECTION BECOMES MORE ORGANIZED INTO A LINE AND BEHIND THIS LINE IN THE STRATIFORM COLD POOL. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H M M M M H H HTS CONSISTENCY H H H H H M M M L M H H BKW CONSISTENCY H H H H H H H H M M H H EKN CONSISTENCY H H H H H H M M M M M M PKB CONSISTENCY H H H H H H H H M M M M CKB CONSISTENCY H H H H H H H H M M M M AFTER 00Z THURSDAY... MVFR TO IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS WEDNESDAY...AND THEN WITH A COLD FRONT LATE THURSDAY INTO FRIDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/KMC NEAR TERM...KMC/MPK SHORT TERM...JS LONG TERM...JS AVIATION...MPK
Hazardous weather outlook, May 10, 7:03 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 703 PM EDT TUE MAY 10 2016 OHZ066-067-076-VAZ003-004-WVZ009>011-016>020-027>040-046-047-112315- PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-WOOD-PLEASANTS-TYLER- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 703 PM EDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS ON THURSDAY AND THURSDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ075-083>087-WVZ005>008-013>015-024>026-112315- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-MINGO-LOGAN-BOONE- 703 PM EDT TUE MAY 10 2016 ...SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 2 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS ON THURSDAY AND THURSDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLOODING ISSUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KISTNER
In the hours before
Special weather statement, May 10, 5:16 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 516 PM EDT TUE MAY 10 2016 OHZ075-083>085-102145- VINTON-ATHENS-MEIGS-JACKSON- 516 PM EDT TUE MAY 10 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON... SOUTHEASTERN VINTON AND NORTHWESTERN MEIGS COUNTIES... AT 515 PM EDT...A STRONG THUNDERSTORM WAS OVER WELLSTON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... WELLSTON...ALBANY...HAMDEN...WILKESVILLE...RADCLIFFE...SALEM CENTER... CARPENTER...DYESVILLE AND DEXTER. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3910 8260 3919 8260 3930 8221 3901 8220 TIME...MOT...LOC 2115Z 269DEG 20KT 3914 8254 16
Special weather statement, May 10, 6:06 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT TUE MAY 10 2016
OHZ067-075-076-085-102230-
MORGAN-WASHINGTON-ATHENS-MEIGS-
606 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORGAN...WESTERN
WASHINGTON...NORTHEASTERN MEIGS AND ATHENS COUNTIES...
AT 606 PM EDT...A STRONG THUNDERSTORM WAS NEAR ATHENS...MOVING EAST AT
30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...BEVERLY...ALBANY...COOLVILLE...CHESTERHILL...TUPPERS PLAINS...
STOCKPORT...JACKSONVILLE...TRIMBLE...AMESVILLE...STROUD RUN STATE PARK...
BARTLETT...LITTLE HOCKING AND THE PLAINS.
LAT...LON 3922 8170 3922 8172 3918 8176 3915 8175
3917 8221 3949 8208 3959 8162
TIME...MOT...LOC 2206Z 260DEG 26KT 3934 8198
16Special weather statement, May 10, 6:24 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT TUE MAY 10 2016
OHZ083-084-102300-
VINTON-JACKSON-
624 PM EDT TUE MAY 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON AND VINTON
COUNTIES...
AT 623 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LOGAN ELM VILLAGE TO 11 MILES EAST OF CHILLICOTHE
TO 10 MILES NORTHEAST OF LUCASVILLE...AND MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...MCARTHUR...LAKE HOPE STATE PARK...HAMDEN...COALTON...
ZALESKI...RADCLIFFE...CREOLA...PETERSBURG...MABEE...EAGLE MILLS...BYER AND
ALLENSVILLE.
LAT...LON 3917 8279 3917 8277 3937 8275 3937 8252
3940 8251 3938 8229 3904 8234 3903 8237
3904 8243 3901 8244 3889 8276 3894 8275
3895 8280 3897 8281
TIME...MOT...LOC 2223Z 246DEG 32KT 3953 8293 3929 8279 3897 8285
16Special weather statement, May 10, 6:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT TUE MAY 10 2016
KYZ101-103-OHZ083-085>087-WVZ006-007-102330-
BOYD-GREENUP-LAWRENCE-GALLIA-MEIGS-JACKSON-MASON-CABELL-
654 PM EDT TUE MAY 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JACKSON...
GALLIA...LAWRENCE...WESTERN MASON AND NORTHWESTERN CABELL COUNTIES...
AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OAK HILL TO NEAR LAKE VESUVIUS TO NAPLES...AND
MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...POINT PLEASANT...GALLIPOLIS...COAL GROVE...
POMEROY...OAK HILL...RIO GRANDE...CHESAPEAKE...PROCTORVILLE...RUTLAND...
LAKE VESUVIUS...BARBOURSVILLE...MASON...GALLIA...FLATWOODS...RUSSELL...
VERNON AND WATERLOO.
THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 14
AND 17.
LAT...LON 3861 8269 3894 8265 3904 8243 3903 8232
3904 8232 3904 8200 3864 8202 3840 8234
3849 8284
TIME...MOT...LOC 2253Z 265DEG 41KT 3892 8248 3861 8255 3844 8280
16Special weather statement, May 10, 7:09 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT TUE MAY 10 2016
OHZ067-075-084-085-102345-
VINTON-MORGAN-ATHENS-MEIGS-
709 PM EDT TUE MAY 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORGAN...
EASTERN VINTON...MEIGS AND ATHENS COUNTIES...
AT 709 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAKE HOPE STATE PARK TO 9 MILES WEST OF RUTLAND...
AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...POMEROY...GLOUSTER...ALBANY...RUTLAND...CHESTERHILL...
LAKE HOPE STATE PARK...CHESTER...CHAUNCEY...BUCHTEL...JACKSONVILLE...
MURRAY CITY...TRIMBLE...AMESVILLE...WILKESVILLE...STROUD RUN STATE PARK...
HARRISONVILLE...DARWIN AND DYESVILLE.
LAT...LON 3903 8187 3902 8232 3903 8233 3903 8236
3939 8235 3939 8229 3947 8228 3947 8217
3954 8216 3954 8185
TIME...MOT...LOC 2309Z 241DEG 37KT 3939 8231 3907 8230
16Special weather statement, May 10, 7:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT TUE MAY 10 2016
KYZ102-103-105-110015-
BOYD-CARTER-LAWRENCE-
752 PM EDT TUE MAY 10 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE...
SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD COUNTIES...
AT 751 PM EDT...A STRONG THUNDERSTORM WAS OVER WEBBVILLE...OR NEAR
GRAYSON LAKE STATE PARK...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL CAN ALSO BE EXPECTED.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LOCATIONS IMPACTED INCLUDE...
DENTON...RUSH...WEBBVILLE...FALLSBURG...WILLARD AND HOUCKVILLE.
THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 181 AND
182.
LAT...LON 3839 8276 3817 8263 3810 8289 3811 8290
3812 8289 3813 8291 3815 8291 3817 8292
3817 8298 3819 8299 3820 8301
TIME...MOT...LOC 2351Z 252DEG 22KT 3819 8290
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:52 PM EDT | Special Weather Statement | RLX | Boyd | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.